• question-icon

    What causes large brown patches on the shin?

default
Posted on Tue, 8 Aug 2017 in Skin Hair and Nails
Question: Hi ,
Im 57 male. 165 cm and 75kg. I have large brown patches on my right shin.. Th skin is dry,scaley and rough to the touch. I knocked some skin off my shin 2 weeks ago . The area is tender and slightly red. Why would this take so long to heal as it was only a small wound in the beginning. Could I have diabetes ?? and is the skin decolourisation apart of something else other than growing old..
doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
eczematous rash, delayed healing could be due to diabetes, upload pictures

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints and it can be an eczematous rash.
Delayed healing of the wound could be due to diabetes.
You can get your fasting blood sugar levels checked to rule out diabetes.
Meanwhile upload the photographs of the affected area so that I can have a clearer picture of the condition and can guide you accordingly.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4447 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Skin rash

doctor1 MD

my two year old daughter has had cold/virus/fever for about 72 hours. on the fourth day, when the fever had long subsided and almost 48 hours after...

doctor1 MD

I am a female adult. I had a fever for a few days temperature 101. Fever has gone but I developed an itchy rash which has started on my hands and...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...my 9 monthe old boy has had blister like spots in his nappy area for...

doctor1 MD

I had a full knee replacment on Oct. 26th. About three weeks ago (?), I developed a really itchy rash on my surgery leg, just above the ankle....

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Asmeet Kaur Sawhney
  • Q - What are the symptoms of scabies?

  • Q - Suggest treatment for superficial folliculitis on inner thigh

  • Q - Suggest treatment for graying of hair and hair loss

  • Q - What causes red colored lesion on the hips?

  • Q - Suggest treatment for dry lips

  • Q - Suggest treatment for recurrent acne

  • Q - Suggest treatment for itching in the armpits

  • Q - What causes tiny skin tags in neck area?

  • Q - How to get rid of body lice?

  • Q - Suggest treatment for itching on neck, hands and legs

backtotop2